Alert archive / California / Small Craft Advisories in 2013
Small Craft Advisory 10, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 1, 2013, 9:14 AM PST. It took effect at Feb 2, 2013, 9:00 AM PST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2013, 9:14 AM PST (17:14 UTC)
- In effect from
- Feb 2, 2013, 9:00 AM PST
- Expired
- Feb 4, 2013, 3:00 AM PST
- In force
- 42 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
957 WHUS76 KEKA 011714 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 914 AM PST FRI FEB 1 2013 PZZ450-455-470-475-020115- /O.NEW.KEKA.SC.Y.0010.130202T1400Z-130203T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 914 AM PST FRI FEB 1 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 3 PM SUNDAY... * WAVES...W BUILDING TO 10 TO 12 FT AT 18 SECONDS BY EARLY SATURDAY MORNING. WAVES WILL BEGIN TO SUBSIDE ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
11 follow-up statements
622 WHUS76 KEKA 012253 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 253 PM PST FRI FEB 1 2013 PZZ450-455-470-475-020700- /O.CON.KEKA.SC.Y.0010.130202T1400Z-130203T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 253 PM PST FRI FEB 1 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO 3 PM SUNDAY... * WAVES...W BUILDING TO 10 TO 12 FT AT 18 SECONDS BY EARLY SATURDAY MORNING. WAVES WILL BEGIN TO SUBSIDE ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
515 WHUS76 KEKA 020517 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 917 PM PST FRI FEB 1 2013 PZZ450-455-470-475-021330- /O.CON.KEKA.SC.Y.0010.130202T1400Z-130203T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 917 PM PST FRI FEB 1 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO 3 PM PST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO 3 PM PST SUNDAY. * WAVES...W BUILDING TO 10 TO 12 FT AT 18 SECONDS SATURDAY MORNING. WAVES WILL BEGIN TO SUBSIDE ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
547 WHUS76 KEKA 020545 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 945 PM PST FRI FEB 1 2013 PZZ450-455-470-475-021345- /O.EXT.KEKA.SC.Y.0010.130202T1700Z-130203T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 945 PM PST FRI FEB 1 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM SATURDAY TO 3 PM PST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM SATURDAY TO 3 PM PST SUNDAY. * WAVES...W BUILDING TO 10 TO 12 FT AT 18 SECONDS SATURDAY MORNING. WAVES WILL BEGIN TO SUBSIDE ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
593 WHUS76 KEKA 021000 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 200 AM PST SAT FEB 2 2013 PZZ470-475-021800- /O.EXT.KEKA.SC.Y.0010.130202T1700Z-130204T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 200 AM PST SAT FEB 2 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM SUNDAY... * SEAS...W BUILDING TO 10 TO 12 FT AT 18 SECONDS BY THIS AFTERNOON. WAVES WILL BEGIN TO SUBSIDE ON SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-021800- /O.EXT.KEKA.SC.Y.0010.130202T2300Z-130203T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 200 AM PST SAT FEB 2 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM SUNDAY... * SEAS...W BUILDING TO 9 TO 12 FT AT 18 SECONDS BY THIS AFTERNOON. WAVES WILL BEGIN TO SUBSIDE ON SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
085 WHUS76 KEKA 021706 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 906 AM PST SAT FEB 2 2013 PZZ470-475-030115- /O.CON.KEKA.SC.Y.0010.000000T0000Z-130204T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 906 AM PST SAT FEB 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM SUNDAY... * SEAS...W BUILDING TO 10 TO 12 FT AT 18 SECONDS BY THIS AFTERNOON. WAVES WILL BEGIN TO SUBSIDE ON SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-030115- /O.CON.KEKA.SC.Y.0010.130202T2300Z-130203T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 906 AM PST SAT FEB 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM SUNDAY... * SEAS...W BUILDING TO 9 TO 12 FT AT 18 SECONDS BY THIS AFTERNOON. WAVES WILL BEGIN TO SUBSIDE ON SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
694 WHUS76 KEKA 022259 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 259 PM PST SAT FEB 2 2013 PZZ450-455-030700- /O.CON.KEKA.SC.Y.0010.130202T2300Z-130203T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 259 PM PST SAT FEB 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM SUNDAY... * SEAS...W BUILDING TO 10 TO 12 FT AT 17 SECONDS TONIGHT. WAVES WILL BEGIN TO SUBSIDE ON SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-030700- /O.CON.KEKA.SC.Y.0010.000000T0000Z-130204T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 259 PM PST SAT FEB 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM SUNDAY... * SEAS...W 10 TO 12 FT AT 17 SECONDS TONIGHT. WAVES WILL BEGIN TO SUBSIDE ON SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
821 WHUS76 KEKA 030434 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 834 PM PST SAT FEB 2 2013 PZZ450-455-031245- /O.CON.KEKA.SC.Y.0010.000000T0000Z-130203T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 834 PM PST SAT FEB 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY. * SEAS...W AT 10 TO 12 FT AT 17 SECONDS TONIGHT. WAVES WILL BEGIN TO SUBSIDE ON SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-031245- /O.CON.KEKA.SC.Y.0010.000000T0000Z-130204T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 834 PM PST SAT FEB 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY. * SEAS...W 10 TO 12 FT AT 17 SECONDS TONIGHT. WAVES WILL BEGIN TO SUBSIDE ON SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
111 WHUS76 KEKA 031016 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 216 AM PST SUN FEB 3 2013 PZZ450-455-031830- /O.CON.KEKA.SC.Y.0010.000000T0000Z-130203T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 216 AM PST SUN FEB 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * SEAS...W AT 10 TO 12 FT AT 17 SECONDS TONIGHT. WAVES WILL BEGIN TO SUBSIDE ON SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-031830- /O.CON.KEKA.SC.Y.0010.000000T0000Z-130204T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 216 AM PST SUN FEB 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * SEAS...W 10 TO 12 FT AT 17 SECONDS TONIGHT. WAVES WILL BEGIN TO SUBSIDE ON SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
436 WHUS76 KEKA 031709 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 909 AM PST SUN FEB 3 2013 PZZ450-455-032300- /O.CON.KEKA.SC.Y.0010.000000T0000Z-130203T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 909 AM PST SUN FEB 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM THIS AFTERNOON... * SEAS...W AT 9 TO 11 FT AT 15 SECONDS SUBSIDING TO 7 TO 9 FT AT 13 SECONDS BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-040115- /O.CON.KEKA.SC.Y.0010.000000T0000Z-130204T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 909 AM PST SUN FEB 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS EVENING... * SEAS...W 10 TO 12 FT AT 15 SECONDS SUBSIDING TO 7 TO 9 FT AT 13 SECONDS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
374 WHUS76 KEKA 032314 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 314 PM PST SUN FEB 3 2013 PZZ450-455-040015- /O.EXP.KEKA.SC.Y.0010.000000T0000Z-130203T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 314 PM PST SUN FEB 3 2013 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ470-475-040500- /O.CON.KEKA.SC.Y.0010.000000T0000Z-130204T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 314 PM PST SUN FEB 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS EVENING... * SEAS...W 8 TO 11 FT AT 14 SECONDS THIS EVENING SLOWLY SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
875 WHUS76 KEKA 040420 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 820 PM PST SUN FEB 3 2013 PZZ470-475-041100- /O.EXT.KEKA.SC.Y.0010.000000T0000Z-130204T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 820 PM PST SUN FEB 3 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST MONDAY. * SEAS...W 8 TO 11 FT AT 14 SECONDS LATE THIS EVENING SLOWLY SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 3:00 AM PST, 6 hours 14 minutes earlier.
Area forecast discussion, Feb 1, 3:00 AM PST, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 300 AM PST FRI FEB 1 2013 .SYNOPSIS...HIGH PRESSURE WILL BRING DRY WEATHER THROUGH THE WEEKEND. RAIN CHANCES WILL RETURN NEXT WEEK. && .DISCUSSION...RAWS AND METAR OBS WERE DISPLAYING MODEST OFFSHORE FLOW EARLY THIS MORNING. PATCHES OF STRATUS AND FOG WERE EVIDENT ON SATELLITE BOTH INLAND AND OFFSHORE THE COAST. A FEW UPPER ELEVATION RAWS WERE IN THE LOWER 50S AS OF 3AM PST THANKS TO A DOME OF WARM AIR ALOFT. IN CONTRAST...LOWER ELEVATIONS ACROSS THE INTERIOR WERE IN THE MID 20S TO LOWER 30S. PATCHY VALLEY LOW CLOUD AND FOG WILL SLOWLY DISSIPATE THIS MORNING AND SHOULD BE COMPLETELY GONE BY NOON. INLAND HIGH TEMPS WILL RAMP UP INTO THE 60S TO LOWER 70S EXCEPT IN AREAS UNDER FOG AND LOW CLOUD. THE COAST SHOULD WARM TODAY TOO. MOSTLY UPPER 50S AND MID 60S ARE EXPECTED. STRATUS MAY CREEP TOWARD THE BEACHES THIS AFTERNOON BUT IT LOOKS LIKE THERE WILL BE A SUFFICIENT OFFSHORE COMPONENT TO KEEP IT FROM BECOMING WIDESPREAD TONIGHT. SATURDAY WILL BE A DIFFERENT STORY AS THE SFC FLOW SWITCHES FROM SOUTHEASTERLY TO NORTHERLY. THE NAM12 INDICATES A SUBSTANTIAL INCREASE IN BOUNDARY LAYER RH SATURDAY NIGHT INTO SUNDAY AS THE FLOW GOES NORTHERLY. THEREFORE EXPECT AN INCREASE IN LOW CLOUDS AND PERHAPS FOG AND DRIZZLE ALONG MOST OF THE COAST SATURDAY NIGHT. THIS WILL LIKELY LINGER INTO SUNDAY MORNING. HARD TO SAY HOW MUCH CLEARING IF ANY TO EXPECT SUNDAY THROUGH MONDAY. THE LAYER MAY EXPAND AND PUSH FARTHER INLAND BY SUNDAY NIGHT. THE MODELS INDICATE HIGH BOUNDARY LAYER RH AND NORTHERLY FLOW PERSISTING THROUGH THE FORECAST PERIOD. THEREFORE COASTAL LOW CLOUDS WILL PROBABLY STICK AROUND WITH VERY LITTLE OR NO CLEARING THROUGH MONDAY. MODELS WERE STILL IN AGREEMENT WITH BRINGING A DECAYING FRONT TOWARD THE NORTH COAST ON TUESDAY. TIMING IS STILL UNCERTAIN. RIGHT NOW IT LOOKS LIKE THE BEST CHANCES WILL HOLD OFF TIL TUE AFTERNOON OR TUE NIGHT. A RIDGE WILL SHOULD BUILD ON WED, SO TRENDED PRECIP CHANCES DOWN AS IN THE PREVIOUS FORECAST. MODELS WERE SLIGHTLY OUT OF SYNC ON SHOWING A STRONGER AND COLDER TROUGH LATER IN THE WEEK. THIS TROUGH MAY SLOW DOWN AND DELAY THE PRECIP AND COLD AIR TIL FRI. THUS LEFT NEAR OR SLIGHTLY ABOVE CLIMO PRECIP CHANCES BOTH DAYS. && .AVIATION...WEAK OFFSHORE FLOW TODAY IS EXPECTED TO MAINTAIN VFR AT REGIONAL AIRSTRIPS. PERIODS OF MVFR DUE TO REDUCED VSBY IS POSSIBLE LATE TONIGHT ALONG THE COAST DUE TO A LIGHT LOW LEVEL ONSHORE PUSH. BFG && .MARINE...A SHOALING THREAT CONTINUES TO BE THE STORY FOR THE COASTAL WATERS THIS WEEKEND. EARLY MORNING BUOY REPORTS ARE SHOWING A 2 TO 4 FT NNW WAVE AT ABOUT 4 TO 5 SECONDS, ALONG WITH A 3 TO 4 FT W WAVE AT ABOUT 12 SECONDS. THE SHORT PERIOD WAVE IS EXPECTED TO FADE OUT THROUGH THE COURSE OF THE DAY, WHILE THE 12 SECOND WAVE WILL SLOWLY SUBSIDE THROUGH TONIGHT. MODELS CONTINUE TO INDICATE A ROBUST WAVE SYSTEM IMPACTING THE COASTAL WATER BY THIS EVENING WITH FORERUNNERS AROUND 2 TO 4 FT AT 22 SECONDS AT SUNSET. I REMAIN SOMEWHAT DUBIOUS OF THESE PERIODS DUE TO THE PROXIMITY OF THE STORM IN RELATION TO THE COASTAL WATERS. PERIODS WILL LIKELY INITIALLY SHOW UP AROUND 20 SECONDS WITH WAVE HEIGHT OF ABOUT 2 FT. DID NUDGE THE PERIODS DOWN A HAIR IN THE FORECAST TO ACCOUNT FOR THIS, BUT WAITING FOR THE OFFSHORE BUOYS TO START PICKING UP THIS WAVE SYSTEM BEFORE MAKING DRASTIC CHANGES. SATELLITE ALTIMETER DATA FROM LATE YESTERDAY SHOWED DECENT MODEL INITIALIZATION OF SEA HEIGHTS ACROSS PARTS OF THE STORM. SO I CONTINUE TO EXPECT MODEL HEIGHTS TO HOLD TRUE, SOMEWHERE IN THE 12 TO 13 FT RANGE. HOWEVER, WITH SET BEHAVIOR IN THIS WAVE SYSTEM, OCCASIONAL HEIGHTS MAY REACH UP TO AROUND 18 FT. WITH PERIODS OVER 15 SECONDS AND HEIGHTS CONSISTENTLY BUILDING THIS EVENING THROUGH SATURDAY, SHOALING WILL BE A SIGNIFICANT THREAT TO MARINE ACTIVITIES. ALSO, DUE TO LARGE VOLUMES OF WATER MOVING THROUGH A DEEP COLUMN, CURRENTS ARE LIKELY TO BE STRONGER THAN NORMAL. WAVE PERIOD AND HEIGHTS ARE FORECAST TO FALL BY SUNDAY, LOWERING THE SHOALING HAZARD. SEAS SHOULD DROP TO AROUND 7 TO 8 FT BY EARLY NEXT WEEK. BFG && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Feb 1, 4:49 AM PST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 449 AM PST FRI FEB 1 2013 CAZ001-002-021300- REDWOOD COAST-MENDOCINO COAST- 449 AM PST FRI FEB 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THERE IS AN INCREASED RISK OF SNEAKER WAVES AND STRONG COASTAL CURRENTS THIS AFTERNOON THROUGH TONIGHT AS LONG PERIOD WAVES FROM A DISTANT STORM REACH THE COAST. BEACHGOERS ARE REMINDED TO STAY BACK FROM THE SURF AND NEVER TURN THEIR BACK ON THE OCEAN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THREAT FOR SNEAKER WAVES AND STRONG COASTAL CURRENTS WILL CONTINUE ON SATURDAY. BEACHGOERS ARE REMINDED TO STAY BACK FROM THE SURF AND NEVER TURN THEIR BACK ON THE OCEAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-021300- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 449 AM PST FRI FEB 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.